MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-FLEX14
Medical Device Problem Codes Unintended System Motion (1430); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The first viperwire guide wire referenced in b5 is filed under a separate medwatch number.
 
Event or Problem Description
It was reported that the target lesion was in superficial femoral artery (sfa) which was mildly calcified and non-tortuous.During advancement of the 5.0mm x 40mm jade.014" otw 150cm over the.014 viperwire advance peripheral guide wire with flex tip through a 6f non-abbott sheath, the balloon was sticking to the viperwire and pulled it out of position.Antegrade femoral artery approach was used which was noted to have a sharp bend.A new viperwire was used, and the same jade balloon was then attempted to be advanced with the same sticking encountered.The viperwire, jade balloon and sheath were all removed from the patient where it was identified both viperwires and the sheath were kinked.The viperwires were kinked one third down the wire and the sheath was kinked about 30cm proximal.A new sheath, jade balloon and abbott command wire were used to successfully complete the procedure.There was no delay or adverse patient effects reported.The viperwires and jade balloon were prepared according to instructions for use (ifu) instructions and the viperwires were wetted throughout use.It is believed the 6f sheath became kinked due the sharp bend in the access site and caused the issues.
 
Event or Problem Description
It was reported that the target lesion was in superficial femoral artery (sfa) which was mildly calcified and non-tortuous.During advancement of the 5.0mm x 40mm jade.014" otw 150cm over the.014 viperwire advance peripheral guide wire with flex tip through a 6f non-abbott sheath, the balloon was sticking to the viperwire and pulled it out of position.Antegrade femoral artery approach was used which was noted to have a sharp bend.A new viperwire was used, and the same jade balloon was then attempted to be advanced with the same sticking encountered.The viperwire, jade balloon and sheath were all removed from the patient where it was identified both viperwires and the sheath were kinked.The viperwires were kinked one third down the wire and the sheath was kinked about 30cm proximal.A new sheath, jade balloon and abbott command wire were used to successfully complete the procedure.There was no delay or adverse patient effects reported.The viperwires and jade balloon were prepared according to instructions for use (ifu) instructions and the viperwires were wetted throughout use.It was believed the 6f sheath became kinked due the sharp bend in the access site and caused the issues.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the information provided, a definitive cause for the reported difficult to advance, unintended system movement and deformation due to compressive stress could not be determined.In this case, it is likely that the difficult to advance, unintended system movement and deformation due to compressive stress is due to damage to the guidewire or accessory support device; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: g3, g6, h2, h6.H6: codes 4118, 3233, and 11 no longer apply.H10: the first viperwire guide wire referenced in b5 is filed under the medwatch number.

Brand Name
VIPERWIRE ADVANCE FLEXTIP
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21841941
Report Number3004742232-2025-00087
Device Sequence Number8816867
Product Code MCW
UDI-Device Identifier10852528005718
UDI-Public(01)10852528005718(17)261031(10)554915-1
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVPR-GW-FLEX14
Device Catalogue NumberVPR-GW-FLEX14
Device Lot Number554915-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight102 KG